MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX SILICONIZED PVC SOFT SEAL ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX SILICONIZED PVC SOFT SEAL ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/166/080
Medical Device Problem Codes Inflation Problem (1310); Gas/Air Leak (2946)
Health Effect - Clinical Code Decreased Respiratory Rate (2485)
Date of Event 07/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was unable to be evaluated as it was not returned.If the device is received in the future an evaluation will be performed.The reported event was unable to be confirmed or replicated.A cause of the reported event could not be determined at this time.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Event or Problem Description
It was reported that an endotracheal tube failed to inflate the balloon.The intubation had all been straight forward and when the anesthetist and odp could not get a seal they had to extubate and then intubate with another tube.The anesthetist then examined the et tube that caused the problem and found that it was leaking at the at the bottom of the inflation port.The customer then submerged in water and could see that it was definitely leaking from that area.Additional information received via customer response email dated 06-jul-2022: no medical intervention was required other than changing out the tube.Patient was extubated and then re-intubated with another device.
 
Additional Manufacturer Narrative
Other text: a device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.
 
Event or Problem Description
Additional information received via customer response email 06-jul-2022: no medical intervention.Patient was extubated and then re-intubated with another device.

Brand Name
PORTEX SILICONIZED PVC SOFT SEAL ENDOTRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15160764
Report Number3012307300-2022-14551
Device Sequence Number5948284
Product Code BTR
UDI-Device Identifier15019315054105
UDI-Public15019315054105
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2025
Device Model Number100/166/080
Device Catalogue Number100/166/080
Device Lot Number3977837
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer09/14/2022
03/30/2023
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date10/13/2022
04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown